Medical Practice

Drug-induced Blood Dyscrasias in Sweden

Br Med J 1973; 3 doi: https://doi.org/10.1136/bmj.3.5875.339 (Published 11 August 1973) Cite this as: Br Med J 1973;3:339
  1. L. E. Böttiger,
  2. B. Westerholm

    Abstract

    Cases of drug-induced aplastic anaemia, haemolytic anaemia, thrombocytopenia, and agranulocytosis reported to the Swedish Adverse Drug Reaction Committee during the five-year period 1966-70 have been analysed and compared with cases of the same cytopenias from “all” causes. Oral diuretics were a dominant cause of drug-induced thrombocytopenia, methyldopa of haemolytic anaemia, and oxyphenbutazone of aplastic anaemia. Computer systems should help such studies, particularly in showing a changing pattern of complications and causes.

    Sign in

    Log in through your institution

    Free trial

    Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
    Sign up for a free trial

    Subscribe